advertisement
Question
Posted by: Cathy | 2009/10/29

Vitiligo

I recently went to a dermatologist cause of white patches on my skin. He diagnosed it as Vitiligo. Unfortunately, I forgot to ask him what causes it, as my sister-in-law remarked that maybe it is the pill. Can it be the pill, which I have been on for about 10 year (go for my checkup every year) or is it something else that causes Vitiligo?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Cathy
The pill does not cause vitiligo. An over active immune system causes death of skin cells (melanocytes) die. These cells make pigment and if they die, the area of skin or hair turns white because of the lack of pigment. There seems to be a genetic cause as well as some environmental causes like toxins/stress.
See http://www.aad.org/public/publications/pamphlets/common_vitilgo.html
Dr Bets



The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009/10/29

Hallo Cathy
The pill does not cause vitiligo. An over active immune system causes death of skin cells (melanocytes) die. These cells make pigment and if they die, the area of skin or hair turns white because of the lack of pigment. There seems to be a genetic cause as well as some environmental causes like toxins/stress.
See http://www.aad.org/public/publications/pamphlets/common_vitilgo.html
Dr Bets



Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement